MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING
Catalog Number 442296
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that when using the bd bactec¿ fx40 instrument, there were two anaerobic bottles for the same patient resulted in false negative.No patient treatment was impacted as results were corroborated by aerobic culture bottles and treatment was based on those.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary a results failure was reported on a bactec fx40 instrument (p/n 442296, s/n (b)(6)).The customer reported that two bottles were detected as negative by the unit, customer noted that both were from the same patient and collected on the same day.Bd remote services contacted customer and did a troubleshooting, customer reported that no alerts nor error messages were displayed, and no power outage was detected during the incubation of the bottles.Additionally, the logfiles were reviewed and customer was advised to allow the bottles to be flag as negatives by the instrument.Customer noted that the anaerobic bottles were removed on the 4th day of incubation and bd remote services advised they should allow the instrument to flag negative bottles before removal, the instrument is working within specifications and no errors were detected.On a follow up call, aside from the two vials, there were no other occurrences of false negatives and no grinding/loud noise on the instrument.The root cause is unknown.This is an unconfirmed failure of a bd product.Physical samples were not received by quality for investigation however, log files were received and reviewed.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history review for this instrument was completed and revealed no previous complaints related to results.Bd quality will continue to closely monitor for trends associated with this complaint.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.H3 other text : see h.10.

Brand Name
BD BACTEC¿ FX40 INSTRUMENT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18911494
Report Number1119779-2024-00207
Device Sequence Number17832738
Product Code MDB
UDI-Device Identifier00382904422967
UDI-Public(01)00382904422967
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown